MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was not returned to the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter, during preparation, was allegedly punctured while removing the balloon protector.The health care professional (hcp) used a contralateral approach to gain patient access using a 6 french ansel introducer sheath and a 260 cook roadrunner guidewire.The hcp loaded the lutonix dcb onto the guidewire without removing the balloon protector.Reportedly, the hcp did not apply negative pressure to the balloon prior to or during the attempted balloon protector removal.Allegedly, the surgical tech possibly did not pinch the opposite side of the balloon protector when peeling.Reportedly, the hcp advanced the lutonix dcb to the introducer sheath hemostasis valve, and then removed the balloon protector, just prior to inserting the device.Reportedly, while removing the balloon protector the balloon was unknowingly damaged.In the opinion of the hcp, the damage was a longitudinal puncture in the balloon and not related to the patient's anatomy.Allegedly, the balloon was inserted into the patient and successfully advanced to the target lesion.Reportedly, the hcp proceeded to inflate the balloon, but the balloon failed to inflate.The hcp removed the balloon without difficulties and used another lutonix dcb of the same size to successfully treat the target lesion.The lutonix dcb is requested to be returned for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6576808
Report Number3006513822-2017-00097
Device Sequence Number1088773
Product Code ONU
UDI-Device Identifier00801741123290
UDI-Public(01)00801741123290(17)180721(10)GFAU1833
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2018
Device Model Number9004
Device Catalogue NumberLX3513061205F
Device Lot NumberGFAU1833
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight69